Alert archive / West Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 46, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 4, 2019, 1:49 PM EDT for Tucker County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2019, 1:49 PM EDT (17:49 UTC)
- Expired
- Jul 4, 2019, 4:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 1:07 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 4, 1:07 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 107 PM EDT Thu Jul 4 2019 .SYNOPSIS... Warm and humid weather is expected through the weekend, with daily shower and thunderstorm chances. && .NEAR TERM /THROUGH TONIGHT/... Generally made minor updates to grids, upping PoPs along the ridges given radar trends. With heavy rain ingredients in place and storms becoming tied to the terrain in areas with relatively lower flash flood guidance, elected to post a Flash Flood Watch for much of the southeastern terrain areas. Will not rule out further expansion depending on how convective pattern develops. Previous discussion... Typical summertime weather will continue today under high pressure as diurnally-driven, scattered showers/storms return during the afternoon and evening hours. Scattered evening thunderstorms should quickly diminish after dark with loss of daytime heating. With very moist profiles and little wind shear, the overall threat for severe weather will be low this afternoon. The primary concern will be heavy rainfall and localized flash flooding potential with thunderstorms. High temperatures will be several degrees above seasonal average. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... The pattern continues on Friday with warm/humid air remaining in place over the area. Convection is expected to linger a little longer into the overnight with support from an approaching shortwave. The potential for localized flash flooding will once again be a threat, with other forms of severe weather less likely. Temperatures will remain near to just above climatology. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... The front that has been sitting to our north will shift southwards on Saturday with help from low pressure crossing Quebec. Have included likely PoPs on Saturday ahead of the front. Rain chances will linger through Sunday as the front passes. Dry weather finally returns for most of the region on Monday, though shower/thunderstorm chances will linger across the ridges. Tuesday will remain dry areawide under high pressure, but rain chances creep back into the forecast on Wednesday as the high shifts eastwards and moist, southerly return flow begins. Temperatures will be near to just above normal through the period. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... With minimal change in the pattern TAFs remain largely a persistence forecast with scattered shower/storm this afternoon/evening followed by patchy fog development. Did have enough confidence to go with tempo mention of thunderstorms in many locations as opposed to the PROB30s that were included with the 12Z TAFs. .Outlook... Periodic restrictions are likely through the weekend with abundant boundary layer moisture and daily convection chances. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...Flash Flood Watch until midnight EDT tonight for MDZ001. OH...None. PA...Flash Flood Watch until midnight EDT tonight for PAZ073>076. WV...Flash Flood Watch until midnight EDT tonight for WVZ510>514. &&
Hazardous weather outlook, Jul 4, 4:00 AM EDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 400 AM EDT Thu Jul 4 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-050800- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 400 AM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Localized flash flooding is possible in thunderstorms, mainly during the afternoon and evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Localized flash flooding is possible through Saturday with thunderstorms, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 4, 1:03 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
103 PM EDT THU JUL 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM FLASH FLOOD 2 SE ASHER GLADE 39.69N 79.42W
07/04/2019 GARRETT MD FIRE DEPT/RESCUE
HIGH WATER ON BUFFALO RUN RD.
&&
EVENT NUMBER PBZ1902539
JDThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:18 AM EDT | Flash Flood Watch | PBZ | Fayette, Westmoreland | 6 hr |
| Jul 4, 11:53 AM EDT | Flash Flood Warning | PBZ | Westmoreland | 4 hr |
| Jul 4, 4:49 PM EDT | Areal Flood Warning | PBZ | Westmoreland | 3 hr |
| Jul 4, 5:56 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Jul 4, 6:59 PM EDT | Flash Flood Warning | PBZ | Allegheny | 2 hr |
| Jul 4, 7:21 PM EDT | Flash Flood Warning | PBZ | Armstrong, Butler, Clarion, Venango | 3 hr |
| Jul 4, 2:32 PM EDT | Flash Flood Warning | PBZ | Preston, Tucker | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.